Talk

Advanced search

EBF but on antibiotics for mastitis, 17wo DS constipated...link?

(3 Posts)
BlueCrane Wed 26-Sep-12 14:35:01

Having overdone it last week I unfortunately came down with mastitis on Sunday...this is the second time I've had it, last time I saw the doctor and was prescribed antibiotics but recovered before I got a chance to take them. I seem to have it worse this time and decided I would take the antibiotics this time since I'd got them. I started them in the early hours of monday morning.

DS had his immunisations last Thursday and had an unsettled tum over the weekend which is what happened last time too. However, he now hasn't pooed since Sunday night and seems to be in pain with his tummy with lots of back arching and passing wind. Wondering whether it might be the impact of my antibiotics affecting him through my milk? All the reading I've done suggests they could cause diarrhoea rather than constipation though so am a bit confused. Although I'm feeling a bit better I'm not well enough to take him to the docs at the moment and DH can't get any time off as he's on a course this week! Any thoughts appreciated! Thanks

BlueCrane Wed 26-Sep-12 14:44:53

PS have tried the usual cycling of legs, rubbing tummy, warm baths etc. he normally poos every day with an occasional gap of 48 hours...this is the longest he's gone...

MigGril Wed 26-Sep-12 17:02:38

you're right normally antibiotics cause diarrhoea not constipation. Breastfeed babies can goo this long and longer between poos, as long as when he does go it's still soft and not hard or formed then he's not constipated. they can change there pooing frequency as they get older. As for the tummy ace that could well be the antibiotics. Just keep with the baby massage. If you can't get to your gp, then can you ask for a phone appointment or ring your HV.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now